MAUDE Adverse Event Report: STRYKER GMBH GLENOSPHERE JACKSCREW; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

STRYKER GMBH GLENOSPHERE JACKSCREW; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number 5901-1184
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165)
Date of Event 06/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
Primary procedure, right reverse shoulder.It was reported that after impacting the glenosphere onto the baseplate, the glenosphere was off-angle.Surgeon inserted the jack screw to disengage the glenosphere.After the screw went in deeply, it snapped.The part of the screw outside the glenosphere was removed.After using other means to attempt to disengage the glenosphere, the surgeon reported the glenosphere was firmly fixed to the baseplate and used an impactor to adjust the glenoid to a better angle.After changing the angulation of the glenoid, the surgeon completed the procedure and was satisfied with the result.Surgery completed successfully with a delay of approximately 10 minutes.
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device inspection revealed the following: the device is broken at the thread level.A microscope analysis shows that the fracture was due to a sudden significant torsional load on the material.The device probably broke after the application of an outstanding torsional force combined with some bending, while trying the remove the glenosphere.Based on investigation, the root cause was attributed to be user related.The failure was caused by too much force applied on the device.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
GLENOSPHERE JACKSCREW
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key10329742
Report Number0008031020-2020-01970
Device Sequence Number2233902
Product Code KWS
UDI-Device Identifier07613327100358
UDI-Public07613327100358
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K130895
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5901-1184
Device Catalogue Number5901-1184
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2020
Initial Date Received by Manufacturer 06/30/2020
Supplement Date Received by Manufacturer08/20/2020
Initial Report FDA Received Date07/27/2020
Supplement Report FDA Received Date09/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR